MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,URETHRAL,REDRUBBER,STERILE,8FR

MEDLINE INDUSTRIES INC.; CATHETER,URETHRAL,REDRUBBER,STERILE,8FR
Catalog Number DYND13508
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the urethral catheter was being used to maintain tracheostomy stoma patency.Reportedly, the device became lodged in the patient's left bronchus and an unidentified procedure was required to remove the urethral catheter.After multiple good-faith attempts, the facility contact was unable or unwilling to provide additional patient, product, or procedural information related to this incident.It was not identified how long the urethral catheter was in use for.It was not identified how the urethral catheter was secured to the tracheostomy stoma.No additional information related to this incident was reported to the manufacturer.No sample was returned to the manufacturer for evaluation.The reported use of the urethral catheter to maintain tracheostomy stoma patency is off-label use.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the urethral catheter was being used to maintain tracheostomy stoma patency.Reportedly, the device became lodged in the patient's left bronchus and an unidentified procedure was required to remove the urethral catheter.

Common Device Name
CATHETER,URETHRAL,REDRUBBER,STERILE,8FR
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key7697751
Report Number1417592-2018-00061
Device Sequence Number1040357
Product Code EYB
UDI-Device Identifier10080196031139
UDI-Public10080196031139
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDYND13508
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2018
Initial Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;